Couldn't find what you looking for?

TRY OUR SEARCH!

Hi

I am currently on 'the pill' and am sexually active. Last week [exactly] I had sex [with a condom] and a few days ago I started having brown spotting. It isn't much, I usually only see it when I wipe. I should have my period in a week. Is spotting before your period when you're on the pill normal, or is there a chance I could be pregnant? Most days I take my pill between 9:00-12:00 at night, but the past couple days I have been working late and haven't gotten it until about 2:00 to 4:00 in the morning. Perhaps this is the reason? How soon would a pregnancy test give an accurate answer? I really need help... a pregnancy is not something I want.

Loading...

Hi there!

DO NOT worry, taking the pill late WILL cause the spotting you mention.You did not take it 24 hours late, so you are still protected!

Just in case though, you can take an early pregnancy test 5 days before a peirod should show up. You must get an early test though, it will say it on the box =)
Reply

Loading...

Yesterday the spotting became more of a discharge, and more 'period like' so to speak. It was still brown but a little bit of it was red. I haven't had any more of it though. So this is just a result of taking a few of my pills in a row 3-5 hours later than usual? Implant spotting wouldn't last for over 3 days and become heavier.. right? I talked to a friend who is nurse, and she said that since I used a back up method that all my bases should be covered and that it's just the start of my period. I'll still get my period next week though when I finish this week's active pills right? I know it's a lot of questions, but I just want to make double sure that this would be the result of something OTHER THAN a pregnancy.
Reply

Loading...

You only get 1 period while you are on birth control, it is your "placebo' week, ANY other bleeding is breakthrough bleeding.

Yes, you may continue to bleed or spot until your next period.

YOU only took your pills a few hours late, so ovulation is still very very unlikely.
Reply

Loading...

Alright, I think I understand all of this now. I know nothing about implant spotting (except that it's when the embryo attatches to the lining of the uterus) so when I got on here and started reading about it, I thought that's what it could have been. Could you tell me a little bit about it for future reference? The only time I've ever had break through bleeding was the result of completely skipping two pills a couple months ago. I didn't know that taking them a few hours late would cause spotting. I suppose it shouldn't worry me, because I hadn't missed any pills [or been overly late] at all before I had sex last wednesday (28th), and then the saturday following was the first day that I started taking them LATE, then I took late ones on sunday and monday. I took all of the other ones besides those in a regular time window. Plus, we used a condom and it did not break. So you think that this is just break through bleeding as a result of taking a few pills late? Gosh I feel like such a pain in the butt asking all these questions! I just want to know the facts of it all, and try to calculate my chances of actually being pregnant so I'm not stressing myself out all the way into next week when my period is scheduled to come.
Reply

Loading...

Hmmm... Implantation bleeding does not happen to ALL women, it is a very individual occurence.

Many women will have implantation bleeding 6-14 days after sex, because that's how long implantation can take. This is also close to the time of a real period, so women may mistake this as an actual period.
Reply

Loading...

So.. do you think this could be implantation bleeding that I'm having.. even when using a condom and taking my pills on a normal basis BEFORE I HAD SEX...?
Reply

Loading...

Spotting blood like that is pretty common when you are on the pill. It should even be listed as a side effect of the pill on the paper you get with the pill that talks about all possible side effects. When you are on the pill, you're not having real menstrual periods. The pill mimics the look of periods to maintain normalcy for you, but because they aren't real periods, they look slightly differently. 

I wouldn't worry about it, though you can of course take a pregnancy test if that gives you peace of mind, and especially if you sometimes forget to take the pill.  

Reply

Loading...

I just came across this forum thought id ask. Me and my girlfriend had sex and neither one of us likes a condom so it wasnt involved. she is also on birthcontrol and has been since May but shes freaking out because she hasnt started spotting and her placebo week is this coming monday. She thinks she may be pregnant, oh i also forgot that i never ejaculated inside her i pulled out each time, but should i be worried that she isnt brown yet. I know absolutely nothing about periodsso please someone shed some light on this subject for me thanks.
Reply

Loading...

Women actually SHOULD NOT regularly spot the week before a period, every once in awhile is normal, but the ONLY regular time to have bleeding is during a PERIOD.

If she takes her pill everyday, then she has a 99% chnace of NOT being pregnant.. That's basically as good as you can get..
Reply

Loading...

I am on the the patch, and I had sex like a month ago of so (Dec. 21.2006) and we used a condom adn i was on birth control. How ever my period for the month was heavy so I had to start my patch a week later (Jan.8.2006) However now a week later I am spotting... could this be from just an irregular restart of the patch. meaning my body had a two week break not a one? Please let me know I am kinda freaking you here.
Reply

Loading...

I've never posted anything before so I'm not really sure if I'm even posting it in the right spot. But I am about a week away from my period and I just started spotting. I am on the pill but I don't always do the best job at taking my pills at the same time everday. I have never spotted before that I can ever recall I was just wonderening if you think the this could mean that I was pregnet.
Reply

Loading...

Well... you seem to know what you're talking about so I'll ask my question =)... I had sex for the whole month (January) without a condom or the pill... my period was supposed to come on wednesday. On saturday, I got red spotting and I thought it was my period so I started the pill. After that one time though, my period was gone, and now I only have brownish spotting, but very little, almost none. I took a pregnancy test and it was negative, but I always feel so tired and I have nausea. I'm bloating and freaking out. Do you think the chance of me getting pregnant is high? Or could it be just a reaction to the pill?
Reply

Loading...

I have been on try-cyclen for over a year and for the first time have been experiencing some spotting. My period is due in a few days, and I have not experienced this before. I became sexually active about three months ago but have had two regular periods without any such problem. I have also been fairly steady with taking my pills and have not missed one any day of the month. Would it be best for me to wait to see if my period shows up, and then possibly take a pregnancy test? Like other people it only showed up after intercourse or after a bowel movement and was light brown most of the time but after two days slightly heavier. Just wondering what my chances are of being pregnant, and if I do get a period does that rule pregnancy out altogether?
Reply

Loading...

i think i am in a similar situation... i am on the pill and am currently experiencing spotting that has lasted over a week. i missed a pill a week and a half ago and have been sexually active around that time (though my boyfriend did not ejaculate in me i did not use a condom).

i think this could be pregnancy or a miscarriage? i would expect my period in 5 days so i can take a pregnancyy test soon. i am just very confused so any help would be much appreciated.
Reply

Loading...